New, Vintage, and Signed Blotter Art
Contribute $50 or more and get a piece of displayable
blotter art. These look great framed on the wall !
Seizure while under Withdrawals
Tramadol (Ultracet)
by Alucard
Citation:   Alucard. "Seizure while under Withdrawals: An Experience with Tramadol (Ultracet) (exp62019)". Erowid.org. Jun 19, 2007. erowid.org/exp/62019

 
DOSE:
187.5 mg oral Pharms - Tramadol (pill / tablet)
  1625 mg oral Acetaminophen (pill / tablet)

BODY WEIGHT: 185 lb


I had been addicted to Methadone for about two years prior to this experience taking 10-40mg a day. After an unsuccessful attempt to wean myself off at the local methadone clinic I stopped cold turkey... not fun.

I had been under about three days of horrible withdrawals with no sleep, shaking, vomiting, hot/cold sweats, and the rest of the whole nine-yards. I had moved back home with my parents two days after I stopped, and they knew I was withdrawing so I lazily laid around the house trying to get comfortable.

I just wanted the withdrawals to stop! I found an old prescription of ultracet in my mom's medicine cabinet and remember doing it a couple of years ago. I broke five in half and ate them and sat down and started reading in my physician's desk reference about tramadol. I came across something rather startling... It said that people currently under alcohol or opiate withdrawals are likely to have seizures if tramadol is taken. I immediately felt sick. I started feeling much better as soon as the tramadol started working so I lay down on the couch.

The next thing I remember is waking up with my mom over me and my dad hunched out of his chair like he was about to jump out. They both looked very concerned then my mom asked if I was okay. I didn't even know it had happened but my mom told me I started shaking around wildly.

After a minute or so everything was normal again. They must have thought it was just a sign of withdrawals otherwise they probably would have called 9-1-1.

I was fine for the remainder of the tramadol effects and had no problems resulting from the seizure. I even tried 90mg of tramadol about a year later (withdrawing again) and had no problems except for a strange in and out of it sleep. I decided that if I'm ever withdrawing like that again... no tramadol!

Exp Year: 2006ExpID: 62019
Gender: Male 
Age at time of experience: Not Given 
Published: Jun 19, 2007Views: 24,841
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Pharms - Tramadol (149) : Difficult Experiences (5), Alone (16)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults